Chemotherapy induced neuropathy

What drugs are most likely to cause chemotherapy-induced peripheral neuropathy?

, , , , , , ,

Certain chemo drugs are more likely to cause CIPN. Some of the more common ones include:

You are just recovering from the shock from being diagnosed for cancer. Your physician tells you the good news that with today’s modern treatment that your survivability and chance to enjoy a long life are very high. You endure the challenges of treatment and are cancer free, but now have chemotherapy induced peripheral neuropathy from certain chemo drugs. Can you do anything to prevent or reduce the impact of CIPN?

  • Platinum drugs like cisplatin, carboplatin, and oxaliplatin
  • Taxanes, including paclitaxel (Taxol®), docetaxel (Taxotere®), and cabazitaxel (Jevtana®)
  • Plant alkaloids, such as vinblastine, vincristine, vinorelbine, and etoposide (VP-16)
  • Immunomodulating drugs (IMiDs), like thalidomide (Thalomid®), lenalidomide (Revlimid®), and pomalidomide (Pomalyst®)
  • Proteasome inhibitors, such as bortezomib (Velcade®), carfilzomib (Kyprolis®), and ixazomib (Ninlaro)

If you are motivated to try to prevent or reduce the damage to your nerves. There are some treatments such as acupuncture and nutritional supplements that could potentially help. Nutronco has developed PowerOnco, a nutritional supplement to address the many negative side effects from treatment including nerve damage. PowerNerve is a specific nutritional supplement for nerve pain and uses ingredients that have shown good results.